MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI LOCKING SCREW W/T25 STARDRIVE 28MM FOR IM NAILS; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI LOCKING SCREW W/T25 STARDRIVE 28MM FOR IM NAILS; SCREW, FIXATION, BONE
Model Number 04.005.418
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 01/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional product code: hsb.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the aiming arm and protection sleeve missed the two (2) distal nail holes in multiloc nail.This was discovered after the two (2) titanium locking screws were implanted.On radiographic review, the two (2) titanium locking screws were in the bone but not in the nail.The surgeon removed the two (2) titanium locking screws.Two (2) new screws were inserted into the nail via freehand targeting technique.It was suspected that the aiming arm came loose during the nail insertion which cause the mal-alignment.The screw holes targeted as planned on the back table during a practice test.There was a surgical delay of ten (10) minutes.Procedure outcome was successfully completed.Patient outcome was unknown.This complaint involves five (5) devices.This report is for one (1) 4.0mm ti locking screw w/t25 stardrive 28mm for im nails.This report is 4 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(6).Investigation summary: product was not returned.All items functioned correctly after post surgical inspection.Device was used for treatment, not diagnosis.

Brand Name
4.0MM TI LOCKING SCREW W/T25 STARDRIVE 28MM FOR IM NAILS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8344434
Report Number2939274-2019-56485
Device Sequence Number11289095
Product Code HWC
UDI-Device Identifier10886982085306
UDI-Public(01)10886982085306
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.418
Device Catalogue Number04.005.418
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/19/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR